Change search
ReferencesLink to record
Permanent link

Direct link
Corrector estimates for the homogenization of a locally periodic medium with areas of low and high diffusivity
Technische Universiteit Eindhoven. (Mathematics)ORCID iD: 0000-0002-1160-0007
University of Erlangen-Nürnberg, Martensstraße 3, Erlangen 91058, Germany .
2013 (English)In: European journal of applied mathematics (Print), ISSN 0956-7925, E-ISSN 1469-4425, Vol. 24, no 5, 657-677 p.Article in journal (Refereed) PublishedText
Abstract [en]

We prove an upper bound for the convergence rate of the homogenization limit epsilon -> 0 for a linear transmission problem for a advection-diffusion(-reaction) system posed in areas with low and high diffusivity, where epsilon is a suitable scale parameter. In this way we rigorously justify the formal homogenization asymptotics obtained in [37] (van Noorden, T. and Muntean, A. (2011) Homogenization of a locally-periodic medium with areas of low and high diffusivity. Eur. J. Appl. Math. 22, 493-516). We do this by providing a corrector estimate. The main ingredients for the proof of the correctors include integral estimates for rapidly oscillating functions with prescribed average, properties of the macroscopic reconstruction operators, energy bounds, and extra two-scale regularity estimates. The whole procedure essentially relies on a good understanding of the analysis of the limit two-scale problem.

Place, publisher, year, edition, pages
Cambridge University Press, 2013. Vol. 24, no 5, 657-677 p.
Keyword [en]
justification of homogenisation, porous media, high and low permeability materials
National Category
Mathematical Analysis Composite Science and Engineering
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:kau:diva-39789DOI: 10.1017/S0956792513000090ISI: 000323390700002ScopusID: 2-s2.0-84883155114OAI: oai:DiVA.org:kau-39789DiVA: diva2:901165
Available from: 2016-02-06 Created: 2016-02-06 Last updated: 2016-10-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Muntean, Adrian
In the same journal
European journal of applied mathematics (Print)
Mathematical AnalysisComposite Science and Engineering

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 68 hits
ReferencesLink to record
Permanent link

Direct link